Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 146, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 27, 2007, 12:55 PM EDT for Columbia County, Montour County, Northumberland County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 12:55 PM EDT (16:55 UTC)
- Expired
- Jun 27, 2007, 2:00 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Columbia County, PA, Montour County, PA, Northumberland County, PA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 4.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1994 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 271655 SVRCTP PAC037-093-097-271800- /O.NEW.KCTP.SV.W.0146.070627T1655Z-070627T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1255 PM EDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTOUR COUNTY IN CENTRAL PENNSYLVANIA... CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA... WESTERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 200 PM EDT * AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JERSEYTOWN TO 6 MILES SOUTHWEST OF MOORESBURG...AND MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... JERSEYTOWN AND MOORESBURG AROUND 105 PM EDT... RIVERSIDE AROUND 115 PM EDT... MECHANICSVILLE AND DANVILLE AROUND 120 PM EDT... BLOOMSBURG AROUND 135 PM EDT... ELYSBURG AND CATAWISSA AROUND 140 PM EDT... KNOEBELS GROVE AROUND 145 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 219 AND 238. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4113 7667 4090 7679 4083 7649 4115 7632 $$ FORECASTER: LAMBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:00 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 27, 12:00 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1200 PM EDT WED JUN 27 2007 .SYNOPSIS... BERMUDA HIGH STARTING TO GET SQUASHED TO THE SOUTH AND EAST A BIT...BUT THE HOT AND HUMID AIR IS HERE ALREADY. A COLD FRONT CURRENTLY OVER THE UPPER GREAT LAKES WILL SLOWLY PUSH SOUTH THROUGH THE REGION ON THURSDAY - PROVIDING THE HIGHEST CHANCE FOR WIDESPREAD PRECIPITATION. IN THE WAKE OF THE COLD FRONT...HIGH PRESSURE WILL BRING AN UNSEASONABLY COOL AND DRY AIRMASS SOUTH FROM CANADA...AND PROVIDE RELIEF FROM THE HEAT AND HUMIDITY FOR SATURDAY AND SUNDAY AND PERHAPS BEYOND. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... HAVE DECIDED ON POSTING A HEAT ADVISORY FOR SEVERAL HOURS THIS AFTERNOON ACROSS THE SUSQ VALLEY AND ADJACENT COUNTIES AS HOURLY TEMPS IN MANY AREAS ARE TRENDING A FEW DEG HIGHER LATE THIS MORNING THAN FCST. MOST PLACES SHOULD SEE TEMPS LEVEL OFF NEAR /OR PERHAPS JUST A FEW DEG ABOVE/ THAN PREVIOUSLY FCST MAX TEMPS...WHICH WILL TOP OUT AROUND RECORD VALUES ACROSS THE MID SUSQ VALLEY. CONVECTION TYPE /SIMILAR TO THE PAST FEW DAYS WILL BE PULSE TSRA THE MAIN AREAS OF FOCUS FOR TSRA WILL BE ACROSS THE SCENT MTNS OF PENN EAST TO THE MID AND LWR SUSQ VALLEY...AND ALSO ACROSS THE NW MTNS NEAR THE BOUNDARY OF THE WEAK LAKE ERIE BREEZE. POPS WILL REMAIN IN THE CHC CATEGORY FOR THE AFTERNOON AND EARLY EVENING HOURS...BUT HAVE ADJUSTED VALUES SLIGHTLY UPWARD ACROSS SCENT AND SE PARTS OF OUR COUNTY WARNING AREA BASED ON LLVL THETA-E CONVERGENCE OFF THE NAM /WHICH HAS WORKED QUITE WELL WITH SEVERAL PAST PULSE EVENTS THIS MONTH. SVR WX IS JUST SLIGHTLY MORE OF A CONCERN TODAY THAN YESTERDAY...WHEN WE DID GET ONE SVR STORM AND ONE POSSIBLY SVR STORM. THE SHEAR IS INCREASING AS THE FRONT GETS CLOSER...ESP ACROSS OUR NORTHEASTERN COUNTIES. BUT...SPC HAS TRIMMED THE SLIGHT RISK A BIT FARTHER TO THE NORTHEAST TODAY...AND KEPT US OUT OF SLIGHT RISK. WITH MIXED LAYER CAPES STILL EXCEEDING 1500 J/KG IN SOME AREAS AND...AND 10-15KTS OF SHEAR...WE COULD GET A COUPLE OF SVR PULSERS TODAY. ANOTHER WORRY WOULD BE FOR THESE STORMS TO MOVE LITTLE WITH RESPECT TO THE INFLOW...AND PRODUCE HEAVY RAINFALL. BUT...LACK OF RAIN RECENTLY HAS ALLOWED THE 1-HR FLASH FLOOD GUIDANCE VALUES TO CLIMB TO A LOFTY 3+ INCHES OVER ALL OF OUR CWA. THEREFORE...WILL NOT ISSUE A FLASH FLOOD WATCH...BUT MENTION HEAVY RAIN /GULLYWASHERS/ POSSIBLE FROM ANY TSTORM IN ZFP AND HWO TEXT. TEMPS WILL BE CLOSE TO YESTERDAY AND DEWPOINTS WILL STAY IN THE U60S TO LOWER 70S. HAVE FOLLOWED A BLEND OF MAV AND FWC MAX TEMPS AND MAV DEWPOINTS TODAY THAT DO NOT MAKE ANY LARGE PORTION OF THE CWA OVER 100F HEAT INDICIES THIS AFTERNOON. WILL JUST CONTINUE TO MENTION HAZY...HOT AND HUMID IN THE ZFP TEXT...AND NOT ISSUE A HEAT ADVISORY AT THIS TIME. && .SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY NIGHT/... SFC COLD FRONT MOVES THROUGH THE GRT LKS AND APPROACHES FROM THE NORTHWEST TONIGHT. TSTORMS SHOULD BE ONGOING ACROSS THE WEST/NORTH AT LEAST DURING THE EVENING...BUT WE WILL PROABLY LOSE LOTS OF THE FORCING WITH LOSS OF HEATING AND WILL REDUCE POPS A BIT AFT MIDNIGHT IN THE SE HALF OF THE AREA. THURSDAY LOOKS LIKE IT WILL BE THE MOST ACTIVE PERIOD FOR US...AS THE FRONT WILL BE MOVING THROUGH DURING THE DAYTIME...AND THE SHEAR WILL BE MUCH HIGHER. WILL PLACE A MENTION OF HEAVY RAIN AND GUSTY WINDS POSSIBLE INTO THE WORDED FCSTS...MAINLY OVER MY SOUTHERN HALF...AND NUDGE EVERYONE UP TO LIKELY POPS. NEWEST HPC QPF GUID PLACES 1-1.5 INCHES OF RAIN OVER THE SOUTHERN HALF OF THE CWA. THIS WOULD BE WELCOME RAINFALL IN MOST PLACES...AS THIS DAILY PULSE STUFF IS MISSING MOST. FROPA TIMING STILL LOOKS LIKE IT WILL BE DELAYED A BIT LATER THAN PREV THINKING HAD IT...AS THE SLOW PASSAGE TREND CONTINUES. BASED ON THE LATEST MODEL/ENSEMBLE GUID...THE FRONT SHOULD BE ON OUR SOUTHERN BORDER THURSDAY EVENING. THE FRONT SLOWLY SAGS SWD THROUGH THE STATE THURSDAY NIGHT...BUT A WAVE COULD DEVELOP TO OUR SOUTHWEST AND FURTHER SLOW A SIGNIFICANT SOUTHWARD PUSH UNTIL FRIDAY. WILL LINGER POPS IN THE SOUTH A BIT LONGER ON FRIDAY...BUT THE NORTHERN HALF TO TWO-THIRDS OF THE AREA SHOULD BE DRY FRIDAY AND ALL PRECIP IN SOUTH-CENTRAL PA SHOULD BE OVER BY LATE FRIDAY EVENING. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MUCH COOLER AND DRIER AIR WILL ACCOMPANY HIGH PRESSURE AS IT MOVES SEWD OUT OF CANADA AND INTO THE REGION IN THE WAKE OF THE COLD FRONT. THE TRULY CP AIRMASS WILL TRANSLATE INTO MAX TEMPS COOLER THAN CLIMO. AS THE HIGH GRADUALLY SHIFTS OFFSHORE BY EARLY NEXT WEEK...ENSUING WARM ADV REGIME WILL ALLOW TEMPERATURES TO REBOUND BACK TOWARD MORE SEASONABLE READINGS. UPPER LEVEL PATTERN TRANSITIONS TO A PREDOMINANT NWLY FLOW WITH EMBEDDED S/W DISTURBANCES DIVING SEWD ACROSS THE UPPER MIDWEST. WILL CONTINUE TO KEEP LATER PDS DRY GIVEN LOW PREDICTABILITY OF THE LARGE SCALE FLOW. OVERALL...NOT MANY CHANGES LONG TERM AND HAVE BLENDED LATEST GMOS/HPC GUID WITH PREVIOUS FCAST. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... WIDESPREAD MVFR CONDITIONS EXPECTED EARLY THIS AM DUE TO FOG AND HAZE. SOME POCKETS OF IFR...AS THERE WAS SOME YESTERDAY AND DEWPOINTS EVEN HIGHER NOW. A FEW SHOWERS AND STORMS TODAY...MAINLY DUE TO HEATING. FRONT WELL TO THE NW. MOST OF THE DAY WILL BE MVFR CONDITIONS DUE TO HZ. FRONT WILL NEAR TONIGHT...EXPECT A LOT OF MID LEVEL CLDS AND SOME LOWER CLDS DUE TO SHOWERS AND STORMS. LOOKING AT MVFR AND IFR CONDITIONS. FRONT WILL MOVE SOUTHWARD ON THU...SOME SHOWERS AND STORMS A GOOD BET. IF WE GET LITTLE RAIN...THEN IT MAY BE THE MIDDLE OF NEXT WEEK UNTIL WE HAVE ANOTHER DECENT CHANCE OF RAIN. WE ARE GETTING TO THE TIME OF THE YEAR...WHERE IT IS HARD TO GET FRONTS TO MOVE VERY FAR SOUTH OF THE THE M/D LINE. IN THIS CASE...THINK WILL SLOW WITH WEAK WAVES ALONG IT...BUT SHOULD BE ABLE TO CLEAR THINGS OUT FRIDAY NIGHT...WITH COOLER AND BREEZY CONDITIONS THIS WEEKEND. WITH DRY AIR MOVING IN...FRIDAY NIGHT INTO SUNDAY SHOULD FEATURE VFR CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR PAZ028-035-036- 046-049>053-056>059-063>066. && SYNOPSIS...DANGELO/STEINBUGL NEAR TERM...DANGELO/LAMBERT SHORT TERM...DANGELO LONG TERM...STEINBUGL AVIATION...MARTIN
Hazardous weather outlook, Jun 27, 12:38 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1238 PM EDT WED JUN 27 2007 PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-281600- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- 1238 PM EDT WED JUN 27 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH THE AFTERNOON HOURS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. A COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY...TRIGGERING THUNDERSTORMS WHICH COULD CONTAIN VERY HEAVY RAIN...DAMAGING WIND GUSTS...OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY. PAZ028-035-036-046-049>053-056>059-063>066-281600- JUNIATA-FULTON-FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1238 PM EDT WED JUN 27 2007 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL PENNSYLVANIA AND ALL OF THE MIDDLE AND LOWER SUSQUEHANNA VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH THE AFTERNOON HOURS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. A COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY...TRIGGERING THUNDERSTORMS WHICH COULD CONTAIN VERY HEAVY RAIN...DAMAGING WIND GUSTS...OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY. STEINBUGL/LAMBERT
In the hours before
Special weather statement, Jun 27, 12:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1241 PM EDT WED JUN 27 2007 PAZ049-051>053-271745- COLUMBIA-MONTOUR-NORTHUMBERLAND-UNION- 1241 PM EDT WED JUN 27 2007 ...STRONG THUNDERSTORMS WILL AFFECT MONTOUR...NORTHERN COLUMBIA...NORTHERN NORTHUMBERLAND AND EASTERN UNION COUNTIES... AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF MILTON TO LEWISBURG...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR WASHINGTONVILLE AROUND 1255 PM...JERSEYTOWN AROUND 100 PM...MOORESBURG AROUND 105 PM...MILLVILLE AROUND 110 PM... RIVERSIDE AROUND 120 PM AND DANVILLE AROUND 125 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 196 AND 234...I-180 BETWEEN MILE MARKERS 1 AND 6. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 11...ROUTE 15...STATE ROAD 45. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:03 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 57 min |
| Jun 27, 11:46 AM EDT | Heat Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Fulton and 11 more | 6 hr |
| Jun 27, 2:03 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 42 min |
| Jun 27, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 50 min |
| Jun 27, 3:10 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 65 min |
| Jun 27, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 67 min |
| Jun 27, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 44 min |
| Jun 27, 3:33 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 57 min |
| Jun 27, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 46 min |
| Jun 27, 4:26 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 34 min |
| Jun 27, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 63 min |
| Jun 27, 4:52 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 68 min |
| Jun 27, 4:57 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 48 min |
| Jun 27, 5:21 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 54 min |
| Jun 27, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 33 min |
| Jun 27, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 97 min |
| Jun 27, 6:09 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 96 min |
| Jun 27, 6:13 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 32 min |
| Jun 27, 6:19 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 41 min |
| Jun 27, 6:20 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 40 min |
| Jun 27, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 30 min |
| Jun 27, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 59 min |
| Jun 27, 6:34 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 56 min |
| Jun 27, 6:46 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 74 min |
| Jun 27, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland | 28 min |
| Jun 27, 7:09 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 66 min |
| Jun 27, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 81 min |
| Jun 27, 7:29 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 46 min |
| Jun 27, 7:43 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 29 min |
| Jun 27, 7:57 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.